Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 116, NWS Cheyenne, WY

July 6, 20114 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2011, 5:27 PM MDT for 4 counties in Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 5:27 PM MDT (23:27 UTC)
Expired
Jul 6, 2011, 6:30 PM MDT
In force
63 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 173 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:56 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS55 KCYS 062327
SVRCYS
NEC007-013-123-157-070030-
/O.NEW.KCYS.SV.W.0116.110706T2327Z-110707T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ALLIANCE
  AIRPORT TO 7 MILES EAST OF LAKE MINATARE...AND MOVING SOUTH AT 25
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ALLIANCE AIRPORT AROUND 540 PM MDT.
  ANGORA AROUND 555 PM MDT.
  MCCARTHY LAKE AND BAYARD AROUND 600 PM MDT.
  CHIMNEY ROCK AROUND 610 PM MDT.
  HUBBARD GAP AROUND 615 PM MDT.
  BRIDGEPORT AROUND 625 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4169 10266 4159 10350 4200 10348 4200 10340
      4213 10341 4237 10275 4210 10274 4210 10272
TIME...MOT...LOC 2327Z 340DEG 20KT 4215 10273 4195 10335
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
3 follow-up statements
405 
WWUS55 KCYS 062340
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT WED JUL 6 2011

NEC007-013-123-157-070030-
/O.CON.KCYS.SV.W.0116.000000T0000Z-110707T0030Z/
BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
540 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SCOTTS
BLUFF...NORTHERN MORRILL...SOUTHERN BOX BUTTE AND NORTHEASTERN BANNER
COUNTIES UNTIL 630 PM MDT...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF ANTIOCH TO 9
MILES EAST OF LAKE MINATARE...MOVING SOUTH AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ANGORA AROUND 555 PM MDT.
  MCCARTHY LAKE AND BAYARD AROUND 600 PM MDT.
  CHIMNEY ROCK AROUND 610 PM MDT.
  HUBBARD GAP AROUND 615 PM MDT.
  BRIDGEPORT AROUND 630 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MCGREW.

WINDS OF 60 TO 70 MPH WERE REPORTED BY A SPOTTER IN ALLIANCE WITH 
THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4169 10266 4159 10350 4200 10348 4200 10340
      4213 10341 4237 10275 4210 10274 4210 10272
TIME...MOT...LOC 2339Z 340DEG 20KT 4209 10270 4189 10332
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
894 
WWUS55 KCYS 070014
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT WED JUL 6 2011

NEC007-013-123-157-070030-
/O.CON.KCYS.SV.W.0116.000000T0000Z-110707T0030Z/
BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
614 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCOTTS BLUFF...NORTHERN MORRILL...SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN BANNER COUNTIES UNTIL 630 PM MDT...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MCCARTHY LAKE TO BAYARD...MOVING SOUTH AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BRIDGEPORT AROUND 630 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4186 10340 4207 10272 4169 10266 4159 10350
TIME...MOT...LOC 0014Z 340DEG 20KT 4191 10261 4171 10323
WIND...HAIL 60MPH <.75IN

$$

RUBIN
376 
WWUS55 KCYS 070026
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT WED JUL 6 2011

NEC007-013-123-157-070035-
/O.EXP.KCYS.SV.W.0116.000000T0000Z-110707T0030Z/
BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
626 PM MDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF...
NORTHERN MORRILL...SOUTHEASTERN BOX BUTTE AND NORTHEASTERN BANNER
COUNTIES WILL EXPIRE AT 630 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 45 MPH AND HEAVY RAIN UP TO ONE 
HALF OF AN INCH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4186 10340 4207 10272 4169 10266 4159 10350
TIME...MOT...LOC 0025Z 340DEG 20KT 4185 10258 4165 10320

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:26 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 6, 3:26 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED JUL 6 2011

.SHORT TERM...UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM
WATCH 606 IN EFFECT UNTIL 10 PM FOR ALL OF THE WRN NEBRASKA
PANHANDLE COUNTIES.

AN ACTIVE LATTER HALF OF THE WEEK UPCOMING ALONG WITH DIURNALLY
ENHANCED SHOWER THUNDERSTORM ACTIVITY. THIS WILL BE COURTESY OF AN
IMPRESSIVE EARLY-SEASON MONSOONAL PLUME TAPPING INTO SUB-TROPICAL
MOISTURE AND ROTATING IT AROUND THE UPPER HIGH. THE UPPER HIGH HAS
SETTLED FURTHER SOUTH COMPARED TO THIS TIME YESTERDAY...AND IS
LOCATED ACROSS SRN COLORADO AND THE OK/TX PANHANDLES EARLY THIS
AFTERNOON. MODELS PROG TWO DISTINCT POTENTIAL VORTICITY ANOMALIES
TO CONTINUE TO TRACK EAST THRU THE EVENING. AS A RESULT...SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN THROUGH
THE EVENING HOURS. STORM MOTIONS WILL BE FAIRLY SLOW...AVERAGING 8
TO 12 KNOTS. THESE SLOW STORM MOVEMENTS WHEN COMBINED WITH
PRECIPITABLE WATERS THAT WERE ON AVERAGE 150 TO 175 PERCENT OF
NORMALS THIS MORNING...WILL RESULT IN HEAVY RAIN AND POSSIBLY
LOCALIZED FLASH FLOODING. AS FOR INSTABILITIES...SBCAPES WILL PEAK
AT AROUND 500-1000 J/KG AHEAD OF THIS ANOMALIES THIS AFTERNOON AND
EVENING. DEEP LAYER SHEAR OF 25 TO 35 KNOTS SHOULD BE SUFFICIENT
FOR AT LEAST A FEW ISOLATED SEVERE THUNDERSTORMS CONTAINING MAINLY
DAMAGING WINDS...HEAVY RAIN AND TO A LESSER EXTENT SOME SMALL
HAIL. THESE THUNDERSTORMS SHOULD MERGE INTO A COMPLEX OVR
W-CENTRAL NEBRASKA AND NE COLORADO LATER THIS EVENING. SO EXPECT
CONVECTION TO TREND DOWNWARD ACROSS THE CWA BY LATE THIS
EVENING...ALTHOUGH SHOWERS AND EVEN SOME EMBEDDED THUNDER MAY
LINGER OVERNIGHT. EXPECT A MINIMA IN PRECIPITATION ACTIVITY
THURSDAY MORNING...WITH ANOTHER ROUND OF ACTIVITY ANTICIPATED BY
AFTERNOON. PRECIPITABLE WATERS ARE PROGD TO BE BACK TO MORE NORMAL
VALUES ON THURSDAY...SO WOULD EXPECT CONVECTIVE COVERAGE TO BE
LESS THAN TODAY. LESS MOISTURE WILL ALSO SUPPRESS ANY SEVERE
WEATHER POTENTIAL. BY FRIDAY...UPPER LEVEL RIDGE AXIS SLIDES
EAST...AND WITH A DEVELOPING LEE SIDE PRESSURE TROUGH SERVING AS A
CATALYST...WILL SEE MORE AFTERNOON/EVENING THUNDERSTORM
DEVELOPMENT. WITH BETTER MOISTURE IN PLACE...FRIDAY SHOULD PROVIDE
ANOTHER CHANCE OF SEVERE WEATHER FOR THE ERN PLAINS. HIGHS WILL
REMAIN PERSISTENTLY IN THE 80S ACROSS ALL LOWER ELEVATIONS
THURSDAY AND FRIDAY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS CONTINUE TO SHOW
GOOD CONSISTENCY THROUGH THE EXTENDED AS A 592 DM UPPER LEVEL
HIGH SLOWLY MOVES EAST OF THE FOUR CORNERS REGION INTO THE
SOUTHERN PLAINS FOR THE WEEKEND. SOUTHEAST WYOMING AND WESTERN
NEBRASKA WILL BE ON THE NORTHERN EDGE OF THIS HIGH THROUGH THE
PERIOD WITH LOW TO MIDLEVEL SUBTROPICAL MOISTURE FROM THE GULF OF
MEXICO AND EAST/CENTRAL PACIFIC OCEAN PUSHING NORTH AND EAST
AROUND THE CENTER OF THE HIGH. WITH TYPICAL DAYTIME INSTABILITY
PRESENT COMBINED WITH HIGH PW/S AS HIGH AS 1.00 TO 1.50 INCHES
EACH DAY...A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. THE PRIMARY
CONCERN IS HEAVY RAINFALL AND FLASH FLOODING DUE TO THE
RELATIVELY WEAK MID TO UPPER LEVEL WINDS ASSOCIATED WITH THE HIGH.
ALL MODELS SUGGEST EMBEDDED DISTURBANCES/VORT MAX MOVING ACROSS
THE AREA FROM WEST TO EAST...LIKELY RESULTING IN ENHANCEMENT OF
SHOWER AND TSTORM ACTIVITY. HOWEVER...THE TIMING AND LOCATION OF
THESE FEATURES IS DIFFICULT TO PREDICT IN THE LONG TERM...SO WILL
KEEP A HIGH CHANCE OF THUNDERSTORMS IN THE FORECAST WITH 3O TO 50
PERCENT POP ACROSS MOST OF THE REGION AND OVER 60 PCT IN THE
MOUNTAINS. EXPECT A DIURNAL PATTERN WITH THE CONVECTION AND PRECIP
MOST DAYS...WITH THUNDERSTORMS DEVELOPING EARLY IN THE AFTERNOON
ACROSS THE MOUNTAINS...AND THEN BECOMING MORE WIDESPREAD AND
STRONGER AS THEY PUSH SLOWLY EASTWARD INTO THE HIGH PLAINS OF
WYOMING AND WESTERN NEBRASKA. RAIN SHOWER ACTIVITY WILL LIKELY
LINGER THROUGH MIDNIGHT EACH NIGHT ALTHOUGH THUNDERSTORM POTENTIAL
WILL BE LOWER WITH THE LOSS OF THE HEATING OF THE DAY. THE GFS AND
ECMWF SHOW THE POTENTIAL FOR A SLOW MOVING SHORTWAVE TROUGH TO
IMPACT THE AREA BY THE MIDDLE OF NEXT WEEK...RESULTING IN MORE
WIDESPREAD HEAVY RAINFALL AND TSTORMS. INCREASED POP TUESDAY AND
WEDNESDAY AS WELL...ALTHOUGH SOME DRIER AIR WILL BEGIN TO PUSH
INTO SOUTHERN WYOMING BY WEDNESDAY WITH MODELS SHOWING A STRONG
UPPER LEVEL LOW AROUND THE PACIFIC NORTHWEST COASTLINE.

WITH VERY LITTLE CHANGE IN THE OVERALL PATTERN...DO NOT EXPECT MAX
AND MIN TEMPS TO CHANGE TOO MUCH THROUGH THE EXTENDED. HIGHS IN
THE 80S TO AROUND 90 ARE EXPECTED ACROSS THE HIGH PLAINS EAST OF
THE LARAMIE RANGE WITH UPPER 70S TO LOW 80S WEST OF THE LARAMIE
RANGE. MILD LOW TEMPS IN THE LOW 50S TO LOW 60S ARE EXPECTED
THROUGH THE PERIOD DUE TO CLOUD COVER AND LLVL MOISTURE.
&&

.AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL ACROSS
THE AREA INTO THIS EVENING WITH PERIODS OF MVFR IN HEAVIER SHOWERS
AND TSTORMS. DO NOT EXPECT ANY IFR INTO THIS EVENING AT THIS
TIME...BUT IF HEAVY RAINFALL DEVELOPS NEAR THE LARAMIE RANGE THIS
AFTERNOON AND PERSISTS INTO THE EVENING...MAY NEED TO AMEND TAFS
FOR LOWER VIS. TSTORMS WILL DIMINISH AND MOVE EAST OF THE REGION
AFTER MIDNIGHT...BUT WITH CLEARING SKIES LATER TONIGHT...ADDED IFR
VIS DUE TO FOG ACROSS WESTERN NEBRASKA AROUND 12Z THURSDAY
MORNING.
&&

.FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THE WEEK AS
INCREASING MONSOONAL MOISTURE PUSHES THROUGH THE DISTRICT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH THE REST OF THE WEEK AND UPCOMING WEEKEND...MOST NUMEROUS
IN THE AFTERNOONS AND EVENINGS WITH SOME DECENT RAINS POSSIBLE IN
SOME AREAS. MOST LOCATIONS WILL SEE SIGNIFICANT WETTING RAINS THIS
WEEK...WHICH WILL KEEP FUELS GREEN AND FIRE WEATHER CONCERNS
SUPPRESSED.
&&

.HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR
AND MITCHELL ALONG THE NORTH PLATTE RIVER. RIVER LEVELS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEK...WITH DIURNAL RISES AND
FALLS OCCURRING ON THE UPPER NORTH PLATTE AND ITS TRIBUTARIES.
CHANCES FOR HEAVY RAINFALL TODAY AND AGAIN ON FRIDAY MAY PRODUCE
RISES IN THE WATER LEVELS ON AREA RIVERS...BUT THE MOST SERIOUS
FLOODING IS WELL PAST. WARM TEMPERATURES ARE FORECAST FOR THE REST
OF THE WEEK...WITH READINGS AT OR SLIGHTLY ABOVE SEASONAL NORMALS.
THE WARMTH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT.
HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE
MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES
IN THE RIVERS THROUGH THE WEEK. &&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...HAHN
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jul 6, 3:40 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT WED JUL 6 2011

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-071200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
340 PM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WESTERN
NEBRASKA PANHANDLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE
CONTAINING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. IN
ADDITION...THESE STORMS WILL BE SLOW MOVING AND LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS FOR
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL
MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON ALONG
AND EAST OF A LINE FROM LUSK TO CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>106-109>117-071200-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
340 PM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MONSOON MOISTURE WILL INTERACT WITH DAYTIME HEATING TO PRODUCE
AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. THESE THUNDERSTORMS ARE
NOT EXPECTED TO BECOME SEVERE. PRIMARY HAZARDS WITH THESE STORMS
WILL BE GUST WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND A DAILY BASIS FOR
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL
MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 6, 3:56 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       7 SE BURNS              41.12N 104.26W
07/06/2011  M2.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            2 INCHES IN 30 MINUTES.

&&

HAHN
Special weather statement, Jul 6, 4:14 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT WED JUL 6 2011

NEZ002-003-095-096-062315-
BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
414 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHERN DAWES
AND NORTHERN BOX BUTTE COUNTIES UNTIL 515 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF CRAWFORD TO 11 MILES SOUTHEAST OF AGATE...AND MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
MARSLAND AROUND 425 PM MDT.
BOX BUTTE DAM AROUND 450 PM MDT.
HEMINGFORD AROUND 510 PM MDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jul 6, 4:23 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       14 NE HARRISON          42.83N 103.69W
07/06/2011  M0.50 INCH       SIOUX              NE   TRAINED SPOTTER

            10 MINUTE RAINFALL. START TIME ESTIMATED BASED ON RADAR.

&&

HAMMER
Special weather statement, Jul 6, 4:48 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT WED JUL 6 2011

NEZ002-003-062345-
BOX BUTTE NE-DAWES NE-
448 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 545 PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOX BUTTE DAM...OR 22 MILES NORTHWEST OF
ALLIANCE...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WILD HORSE BUTTE AROUND 505 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jul 6, 5:15 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT WED JUL 6 2011

NEZ003-070000-
BOX BUTTE NE-
515 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE COUNTY
UNTIL 600 PM MDT...

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILD HORSE BUTTE...OR 11 MILES NORTH OF
ALLIANCE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN BOX BUTTE COUNTY THROUGH 600 PM MDT
RURAL SOUTHEASTERN BOX BUTTE COUNTY THROUGH 600 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jul 6, 5:21 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT WED JUL 6 2011

NEZ019>021-070000-
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
521 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
CENTRAL MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL 600 PM MDT...

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUBBARD GAP...OR 16 MILES SOUTHEAST OF
SCOTTSBLUFF...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHIMNEY ROCK...
  BAYARD...
  BRIDGEPORT...
  ANGORA...
  MCGREW...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

APFEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:06 PM MDTSevere Thunderstorm WarningCYSKimball21 min
Jul 6, 9:25 AM MDTRiver Flood WarningCYSScotts Bluff10 hr
Jul 6, 3:19 PM MDTAreal Flood AdvisoryCYSDawes, Sioux75 min
Jul 6, 3:44 PM MDTFlash Flood WarningCYSDawes, Sioux3 hr
Jul 6, 4:59 PM MDTAreal Flood AdvisoryCYSBox Butte, Dawes, Sioux3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.